EconPapers    
Economics at your fingertips  
 

Time-Varying Coefficient Taylor Rule and Chinese Monetary Policy: Evidence from the Time-Varying Cointegration

Yu Guo And Wei Ma ()
Additional contact information
Yu Guo And Wei Ma: College of Finance and Statistics, North Campus, Hunan University

Journal of Economic Development, 2016, vol. 41, issue 4, 27-44

Abstract: No consensus has been reached about whether the Taylor rule performs well in China. Most studies have either ignored the nonstationarity of the variables in the Taylor rule model or assumed a constant cointegrating vector. China is a transition economy, undergoing gradual reform. Consequently, the fixed coefficient cointegration approach is unable to capture the long-run relationship among interest rate, inflation gap, and output gap. Therefore, this paper develops a time-varying coefficient Taylor rule and estimates it using a smooth time-varying cointegrating approach. The results show a time-varying long-run relationship among the variables in the Taylor rule. The coefficient on the inflation gap is significantly less than 1, indicating that the nominal interest rate¡¯s response to inflation is inadequate. Moreover, the coefficient on the output gap is significantly greater than 0, implying that the response of the nominal interest rate to the output gap is sensitive. The People¡¯s Bank of China should adjust the short-term interest rate should be more flexible especially to changes in inflation.

Keywords: Chinese Monetary Policy; Time-varying Coefficient Taylor Rule; Time-varying Cointegration (search for similar items in EconPapers)
JEL-codes: C14 E52 E58 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://jed.or.kr/full-text/41-4/2.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jed:journl:v:41:y:2016:i:4:p:27-44

Access Statistics for this article

Journal of Economic Development is currently edited by Sung Y. Park

More articles in Journal of Economic Development from Chung-Ang Unviersity, Department of Economics Contact information at EDIRC.
Series data maintained by Sung Y. Park ().

 
Page updated 2017-09-29
Handle: RePEc:jed:journl:v:41:y:2016:i:4:p:27-44